MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 45 COMPACT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 45 COMPACT; STAPLE, IMPLANTABLE
Catalog Number SC45A
Medical Device Problem Codes Failure to Fire (2610); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 2/3/2025.D4 batch #169d02.B3: only event year known: 2024.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one sc45a device was returned with the jaws and closure trigger in the closed position.Also, the knife was noted partially advanced, the red manual knife reverse button was activated and the knife returned to the home position as expected.It should be noted that when using the reverse button ensure that the knife is fully back on its home position, if the knife remains advanced the device jaws would not open.Please reference the instruction for use for more information.The device was received with a gst45b reload loaded and partially fired 1/10 reload loaded on the device.It is possible that while loading the reload, the reload was pushed farther back than the reload alignment stop windows resulting in the knife pushing the one-piece sled forward and locking the reload.Please reference the instruction for use for more information.The returned device and reload were tested for functionality in the articulated position by resetting and reloading it into the device.The device achieved its complete stroke firing sequence without any difficulties.The staple line and cut line were complete and the remaining staples meet the staple form release criteria.The event reported was confirmed and it is related to improper use of the device.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 169d02, and no non-conformances were identified.The lot # 255d47 history records were reviewed and certified by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.Additional information was requested, and the following was obtained: how the device was removed? there is no further information from the hospital regarding this complaint.
 
Event or Problem Description
It was reported that during a small bowel resection with the surgeon a sc45a locked out and would not release.The stapler was removed and the case was finished with another device.There were no patient consequences.

Brand Name
ECHELON FLEX 45 COMPACT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key21295004
Report Number3005075853-2025-00890
Device Sequence Number9208102
Product Code GDW
UDI-Device Identifier10705036002697
UDI-Public(01)10705036002697(17)270630(10)255D47
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSC45A
Device Lot Number255D47
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2025
Initial Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown